Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You and Your Team.

Learn More →

Acute Paronychia After High-Dose Methotrexate Therapy

Acute Paronychia After High-Dose Methotrexate Therapy Abstract The dermatologic changes that may occur after cancer chemotherapy include cytotoxic effects, pigment alterations, and various eruptions.1 The determination of the causative agent for a dermatosis due to a cytostatic drug is often difficult because of the increased use of combination chemotherapy. We describe herein a patient with acute paronychia following chemotherapy, which was probably caused by methotrexate sodium; a dermatologic complication that, to our knowledge, has not been described previously. Report of a Case A 73-year-old man had had a four-year history of atypical eczema initially diagnosed as early mycosis fungoides, but the eczema had disappeared after treatment with 20 mg/day of oral prednisone. Enlargement of the lymph nodes of the neck and the axillae had been present for six months. A lymph node biopsy specimen had disclosed the microscopic changes of malignant lymphoma. The patient had then been referred to the hematology department, where he received three References 1. Nixon DW, Pirozzi D, York RM, et al: Dermatologic changes after systemic cancer therapy . Cutis 1981;27:181-194. 2. Manalo FB, Marks A, Davis HL: Doxorubicin toxicity: Onycholysis, plantar callus formation, and epidermylosis . JAMA 1975;233:56-57Crossref http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Dermatology American Medical Association

Acute Paronychia After High-Dose Methotrexate Therapy

Loading next page...
 
/lp/american-medical-association/acute-paronychia-after-high-dose-methotrexate-therapy-nZTNwtzZZK
Publisher
American Medical Association
Copyright
Copyright © 1983 American Medical Association. All Rights Reserved.
ISSN
0003-987X
eISSN
1538-3652
DOI
10.1001/archderm.1983.01650310085020
Publisher site
See Article on Publisher Site

Abstract

Abstract The dermatologic changes that may occur after cancer chemotherapy include cytotoxic effects, pigment alterations, and various eruptions.1 The determination of the causative agent for a dermatosis due to a cytostatic drug is often difficult because of the increased use of combination chemotherapy. We describe herein a patient with acute paronychia following chemotherapy, which was probably caused by methotrexate sodium; a dermatologic complication that, to our knowledge, has not been described previously. Report of a Case A 73-year-old man had had a four-year history of atypical eczema initially diagnosed as early mycosis fungoides, but the eczema had disappeared after treatment with 20 mg/day of oral prednisone. Enlargement of the lymph nodes of the neck and the axillae had been present for six months. A lymph node biopsy specimen had disclosed the microscopic changes of malignant lymphoma. The patient had then been referred to the hematology department, where he received three References 1. Nixon DW, Pirozzi D, York RM, et al: Dermatologic changes after systemic cancer therapy . Cutis 1981;27:181-194. 2. Manalo FB, Marks A, Davis HL: Doxorubicin toxicity: Onycholysis, plantar callus formation, and epidermylosis . JAMA 1975;233:56-57Crossref

Journal

Archives of DermatologyAmerican Medical Association

Published: Jul 1, 1983

References